Alert archive / Alabama / Red Flag Warnings in 2015

Red Flag Warning 2, NWS Huntsville, AL

February 7, 20154 counties in Alabama

NWS Huntsville, AL issued this red flag warning at Feb 7, 2015, 4:24 AM CST for 4 counties in Alabama. It took effect at Feb 7, 2015, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 7, 2015, 4:24 AM CST (10:24 UTC)
In effect from
Feb 7, 2015, 12:00 PM CST
Expired
Feb 7, 2015, 5:00 PM CST
In force
5 hr
Issued by
NWS Huntsville, AL

Counties DeKalb County, AL, Jackson County, AL, Madison County, AL, Marshall County, AL

The radar

The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2015-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2015-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3138 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WWUS84 KHUN 071024
RFWHUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
424 AM CST SAT FEB 7 2015

ALZ001>005-007-016-071130-
/O.CAN.KHUN.FW.A.0002.150207T1800Z-150207T2300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN-
424 AM CST SAT FEB 7 2015

...FIRE WEATHER WATCH IS CANCELLED FOR LOW HUMIDITY FOR LOCATIONS
WEST OF INTERSTATE 65...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE FIRE
WEATHER WATCH. 


$$

ALZ006-008>010-072300-
/O.UPG.KHUN.FW.A.0002.150207T1800Z-150207T2300Z/
/O.NEW.KHUN.FW.W.0002.150207T1800Z-150207T2300Z/
MADISON-MARSHALL-JACKSON-DEKALB-
424 AM CST SAT FEB 7 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON FOR LOW HUMIDITY FOR MADISON...MARSHALL...JACKSON...AND
DEKALB COUNTIES...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* TIMING...FIRE WEATHER WATCH IN EFFECT FROM NOON CST THROUGH5 
  PM CST SATURDAY. 

* RELATIVE HUMIDITY...RELATIVE HUMIDITIES MAY DROP BELOW 25% BY 
  SATURDAY AFTERNOON FOR AT LEAST 4 HOURS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. WINDS OF
UP TO 15 TO 20 MPH IN THE HIGHER ELEVATIONS MAY FURTHER INCREASE THE
FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
591 
WWUS84 KHUN 071327
RFWHUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
727 AM CST SAT FEB 7 2015

ALZ006-008>010-072300-
/O.CON.KHUN.FW.W.0002.150207T1800Z-150207T2300Z/
MADISON-MARSHALL-JACKSON-DEKALB-
727 AM CST SAT FEB 7 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM CST
THIS AFTERNOON FOR LOW HUMIDITY FOR MADISON...MARSHALL...JACKSON...
AND DEKALB COUNTIES...

* TIMING...FIRE WEATHER WATCH IN EFFECT FROM NOON CST THROUGH 5 
  PM CST SATURDAY. 

* RELATIVE HUMIDITY...RELATIVE HUMIDITIES MAY DROP BELOW 25% SATURDAY
  AFTERNOON FOR AT LEAST 4 HOURS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED. IN ADDITION TO LOW RELATIVE
  HUMIDITY...WINDS OF UP TO 15 TO 20 MPH IN THE HIGHER ELEVATIONS
  MAY FURTHER INCREASE THE FIRE GROWTH POTENTIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL.

&&

$$
702 
WWUS84 KHUN 072252
RFWHUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
452 PM CST SAT FEB 7 2015

ALZ006-008>010-080000-
/O.EXP.KHUN.FW.W.0002.000000T0000Z-150207T2300Z/
MADISON-MARSHALL-JACKSON-DEKALB-
452 PM CST SAT FEB 7 2015

...RED FLAG WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON FOR
LOW HUMIDITY FOR MADISON...MARSHALL...JACKSON...AND DEKALB
COUNTIES...

RELATIVE HUMIDITY VALUES WILL BEGIN TO RECOVER THIS EVENING AND
CONTINUE OVERNIGHT. AS A RESULT THE RED FLAG WARNING WILL EXPIRE FOR
MADISON...MARSHALL...JACKSON AND DEKALB COUNTIES.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Feb 6, 10:41 PM CST, 5 hours 43 minutes earlier.

Area forecast discussion, Feb 6, 10:41 PM CST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1041 PM CST FRI FEB 6 2015

.UPDATE...
FOR 06Z TAFS

&&

.DISCUSSION...
/ISSUED 820 PM CST FRI FEB 6 2015/
A DRY/QUIET/COLD NIGHT. ATTM SEE NO REASON FOR ANY CHANGES TO THE
CURRENT FCST. EXPECT MOSTLY CLR SKIES OVERNIGHT DUE TO SCT CI.

07

&&

.AVIATION...
FOR 06Z TAFS...VFR CONDITIONS WILL CONTINUE THRU THE FCST PERIOD AT
BOTH KMSL AND KHSV DUE TO HIGH PRESSURE OVER THE REGION.

07

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR ALZ001>010-016.

TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Feb 6, 12:31 PM CST, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1231 PM CST FRI FEB 6 2015

ALZ001>010-016-TNZ076-096-097-071100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1231 PM CST FRI FEB 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

Nearby

Red Flag Warnings in Alabama, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.